Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 55, NWS Milwaukee, WI
NWS Milwaukee, WI issued this severe thunderstorm warning at Jun 17, 2014, 11:20 PM CDT for Milwaukee County, Ozaukee County, Waukesha County, Wisconsin. It was in force for 40 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 17, 2014, 11:20 PM CDT (04:20 UTC)
- Expired
- Jun 18, 2014, 12:00 AM CDT
- In force
- 40 min
- Issued by
- NWS Milwaukee, WI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Milwaukee County, WI, Ozaukee County, WI, Waukesha County, WI
The radar
The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 04:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 17, 11:31 PM CDT | HAIL 1.25 | 2 Nw Miller Park, WI | |
| Jun 17, 11:33 PM CDT | HAIL 1.25 | 2 N Miller Park, WI | |
| Jun 17, 11:35 PM CDT | HAIL 0.88 | 4 Nw Milwaukee, WI | NICKEL SIZE HAIL AND ESTIMATED 55 MPH WIND. SMALL TREE LIMBS DOWN. 0.75 INCHES TO 1 INCH OF RAIN IN 30 MINUTES. SOME STREET FLOODING. HAIL LASTED ABOUT 4 MINUTES. 56TH AND NASH STREETS. |
| Jun 17, 11:38 PM CDT | HAIL 1 | 1 W Milwaukee, WI | 1 INCH HAIL AT 19TH AND WISCONSIN AVE. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 17, 10:13 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 4.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1626 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 1087 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- -0.2
- Supercell composite
- -1.4
The text
As transmitted, in the capitals the NWS used until 2016.
021
WUUS53 KMKX 180420
SVRMKX
WIC079-089-133-180500-
/O.NEW.KMKX.SV.W.0055.140618T0420Z-140618T0500Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1120 PM CDT TUE JUN 17 2014
THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN OZAUKEE COUNTY IN SOUTHEAST WISCONSIN...
MILWAUKEE COUNTY IN SOUTHEAST WISCONSIN...
EASTERN WAUKESHA COUNTY IN SOUTHEAST WISCONSIN...
* UNTIL 1200 AM CDT
* AT 1119 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER NEW
BERLIN...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...
BROOKFIELD...GREENFIELD...MENOMONEE FALLS...OAK CREEK...MUSKEGO...
MEQUON...SOUTH MILWAUKEE...CUDAHY...WHITEFISH BAY...GREENDALE...
PEWAUKEE...BROWN DEER...GRAFTON...CEDARBURG AND PORT WASHINGTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4284 8825 4299 8841 4319 8815 4319 8806
4326 8806 4339 8790 4336 8788 4326 8791
4318 8788 4314 8790 4302 8790 4296 8785
4288 8785 4285 8783
TIME...MOT...LOC 0419Z 237DEG 31KT 4300 8813
HAIL...1.00IN
WIND...60MPH
$$
DAVIS3 follow-up statements
471
WWUS53 KMKX 180433
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1133 PM CDT TUE JUN 17 2014
WIC079-089-133-180500-
/O.CON.KMKX.SV.W.0055.000000T0000Z-140618T0500Z/
OZAUKEE WI-MILWAUKEE WI-WAUKESHA WI-
1133 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM CDT
FOR SOUTHWESTERN OZAUKEE...MILWAUKEE AND EASTERN WAUKESHA COUNTIES...
AT 1132 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER WAUWATOSA...
MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...NEW BERLIN...BROOKFIELD...
GREENFIELD...MENOMONEE FALLS...OAK CREEK...MUSKEGO...MEQUON...SOUTH
MILWAUKEE...CUDAHY...WHITEFISH BAY...GREENDALE...BROWN DEER...
GRAFTON...CEDARBURG...PORT WASHINGTON...ST. FRANCIS AND HALES
CORNERS.
PEA-SIZED HAIL HAS BEEN REPORTED IN NEW BERLIN AND WEST ALLIS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4285 8811 4307 8812 4319 8812 4319 8806
4326 8806 4339 8790 4336 8788 4326 8791
4318 8788 4314 8790 4302 8790 4296 8785
4288 8785 4285 8783
TIME...MOT...LOC 0432Z 237DEG 31KT 4306 8800
HAIL...1.00IN
WIND...60MPH
$$
REM283
WWUS53 KMKX 180437
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1137 PM CDT TUE JUN 17 2014
WIC133-180446-
/O.CAN.KMKX.SV.W.0055.000000T0000Z-140618T0500Z/
WAUKESHA WI-
1137 PM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WAUKESHA COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST WISCONSIN.
LAT...LON 4285 8806 4326 8806 4339 8790 4336 8788
4326 8791 4318 8788 4314 8790 4302 8790
4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0436Z 245DEG 31KT 4305 8792
$$
WIC079-089-180500-
/O.CON.KMKX.SV.W.0055.000000T0000Z-140618T0500Z/
OZAUKEE WI-MILWAUKEE WI-
1137 PM CDT TUE JUN 17 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1200 AM CDT
FOR SOUTHWESTERN OZAUKEE AND MILWAUKEE COUNTIES...
AT 1136 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEASTERN
MILWAUKEE...MOVING NORTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...A HAM REPORTED 1.25 INCH HAIL NEAR MILLER PARK.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...WAUWATOSA...GREENFIELD...OAK CREEK...
MEQUON...SOUTH MILWAUKEE...CUDAHY...WHITEFISH BAY...GREENDALE...BROWN
DEER...GRAFTON...CEDARBURG...PORT WASHINGTON...ST. FRANCIS...HALES
CORNERS...FOX POINT...BAYSIDE...WEST MILWAUKEE AND THIENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 4285 8806 4326 8806 4339 8790 4336 8788
4326 8791 4318 8788 4314 8790 4302 8790
4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0436Z 245DEG 31KT 4305 8792
HAIL...1.25IN
WIND...60MPH
$$
REM771
WWUS53 KMKX 180457
SVSMKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1157 PM CDT TUE JUN 17 2014
WIC079-089-180507-
/O.EXP.KMKX.SV.W.0055.000000T0000Z-140618T0500Z/
OZAUKEE WI-MILWAUKEE WI-
1157 PM CDT TUE JUN 17 2014
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN OZAUKEE AND
MILWAUKEE COUNTIES WILL EXPIRE AT 1200 AM CDT...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 400 AM CDT
WEDNESDAY MORNING FOR SOUTHEAST WISCONSIN.
LAT...LON 4285 8806 4326 8806 4339 8790 4336 8788
4326 8791 4318 8788 4314 8790 4302 8790
4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0454Z 237DEG 31KT 4305 8792
$$
REMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 17, 8:20 PM CDT, 3 hours earlier.
Area forecast discussion, Jun 17, 8:20 PM CDT, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
820 PM CDT TUE JUN 17 2014
.UPDATE...
VISIBLE SATELLITE IMAGERY IS SHOWING DEEPENING CONVECTION
BEGINNING TO OCCUR ACROSS NCNTRAL IA INTO SE MN AND WC WI. THIS
DEEPENING ASCENT IS ASSOCIATED WITH THE NOSE OF THE LOW LEVEL JET.
THE EVENING RAOB OUT OF KDVN SHOWS A STRONG CAP JUST BELOW 700MB
WHICH IS LIMITING CONVECTION AT THIS TIME. THAT CAP IS WEAKER TO
THE NORTH AND IS WHY WE/RE SEEING THE FIRST CONVECTION UP AROUND
WAUSAU. A DECENT MID LEVEL SHORT WAVE OVER NEB WILL EVENTUALLY
ROLL ACROSS WISCONSIN TONIGHT. THIS SHORT WAVE WILL ENHANCE THE
DEEP CONVECTION AND LIKELY WIPE OUT THE INVERSION. THE SCENARIO WE
EXPECT FOR TONIGHT IS FOR CONVECTION TO FIRE ACROSS SOUTHEAST MN
OR FAR NE IA...THEN ROLL EAST SOUTHEAST ACROSS SOUTHERN WISCONSIN.
SEVERE WEATHER IS EXPECTED WITH SOME OF THESE STORMS WITH THE MAIN
THREAT BY THE TIME IT GETS HERE BEING LARGE HAIL AND STRONG WINDS.
LIKE LAST NIGHT...ISOLATED TORNADOES ARE POSSIBLE. THE MAIN SHOW
SHOULD BE FROM JUST BEFORE MIDNIGHT...THROUGH THE ENTIRE NIGHT.
TORRENTIAL RAIN IS ALSO EXPECTED AND COUPLED WITH SATURATED
CONDITIONS FROM LAST NIGHT/S RAINFALL...THE FLASH FLOOD THREAT HAS
INCREASED.
&&
.AVIATION/06Z TAFS/...
ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED OVERNIGHT. THE THREAT
SHOULD BEGIN MAINLY AFTER 10 PM AND CONTINUE ON AND OFF THROUGH
THE OVERNIGHT HOURS. LIKE LAST NIGHT...A FEW STORMS COULD BE
SEVERE WITH HAIL AND STRAIGHT-LINE WINDS THE MAIN THREAT. ISOLATED
TORNADOES ARE POSSIBLE. THE STORMS SHOULD CLEAR OUT SHORTLY AFTER
12Z WED...WITH ANOTHER ROUND EXPECTED AGAIN WED EVENING AND
THROUGH THE OVERNIGHT HOURS.
&&
.PREV DISCUSSION... /ISSUED 325 PM CDT TUE JUN 17 2014/
TONIGHT AND WEDNESDAY...FORECAST CONFIDENCE - MEDIUM.
WHILE THE MCS FROM LAST NIGHT HAS LEFT A STABLE/SUBSIDING INFLUENCE
ACROSS THE AREA FOR THE DAYTIME PERIOD...THINGS ARE LIKELY TO CHANGE
HEADING INTO THE EVENING HOURS. 4KM SPC WRF RUN FROM LAST NIGHT
ESSENTIALLY LEFT US DRY FOR TONIGHT BUT THE 12Z RUN HAS COME IN
LOOKING LOOK THE GFS/NAM/ECMWF AND HITS US WITH ANOTHER MCS.
ATMOSPHERE BEGINNING TO RELOAD TO THE WEST AND SOUTHWEST OF THE CWA.
IMPRESSIVE WIND/DEW POINT GRADIENT BETWEEN SRN WI AND SE IA. SPC
MESO PAGE DOING A GREAT JOB SHOWING HOW THE BETTER MLCAPE/MUCAPE IS
FURTHER SOUTH AND CURVING NW INTO CNTRL IA. EXPECT THIS GRADIENT TO
LIFT NORTH A BIT FURTHER WITH THE HELP OF THE BETTER SOUTHERLY FLOW
ACROSS IA. MANY FACTORS COMING BACK INTO PLAY TO LIKELY GENERATE
ANOTHER STG/SVR MCS MOVING THROUGH. PROXIMITY OF SURFACE
FRONT...RENEWED SOUTHWEST 850 JET...AND SOME RIGHT REAR QUADRANT
UPPER DIVERGENCE FROM UPR GRT LAKES 250 MB JET. WILL HOIST A FLASH
FLOOD WATCH FOR THE WRN CWA MATCHING UP WITH DVN AND ARX ON THIS.
INCREASE IN DCAPE/FAVORABLE MID LEVEL LAPSE RATES AND ADAQUETE 0-6KM
SHEAR SUGGEST SVR POTENTIAL WITH THIS NEXT COMPLEX.
HEADING INTO WEDNESDAY...THE ECMWF BRINGS A LULL TO THINGS AS THE
MCS AND ASSOCIATED SHORTWAVE MOVE EAST. HOWEVER THE NAM AND GFS
LINGER ADDITIONAL CONVECTION THROUGHOUT THE DAY. WILL KEEP CHCY POPS
GOING ALL DAY BUT KEEP THE FLASH FLOOD WATCH LINED UP WITH THE
TRENDS OF THE ECMWF AT THIS TIME. LIKE THIS MORNING...AN MCS PASSAGE
OFTEN TIMES RESULTS IN AT LEAST A BREAK IN THE ACTION...BUT IF HEAVY
RAIN INDUCED FLASH FLOODING FROM THE OVERNIGHT SYSTEM PERSSISTS THE
WATCH MAY NEED TO BE EXTENDED IN DURATION AND POTENTIALLY COVERAGE A
AS WELL.
WEDNESDAY NIGHT THROUGH FRIDAY...FORECAST CONFIDENCE - MEDIUM.
WILL CONTINUE MID-LEVEL POPS FROM WED NIGHT INTO THU NIGHT AS STRONG
SFC BOUNDARY AS WELL AS ELEVATED BAROCLINIC ZONE REMAINS DRAPED
ACROSS WISCONSIN INTO NRN IL AS WELL AS LOW LEVEL THETA-E RIDGE.
PWAT VALUES REMAIN HIGH THROUGH THE PERIOD...GENERALLY IN THE 1.5 TO
1.75 INCH RANGE WHICH REMAINS ABNORMALLY HIGH FOR MID-JUNE. SHORT
TERM GUIDANCE FOCUSES AXIS OF LOW LEVEL JET TO THE WEST OF WI INTO
IA/MN WED NGT...BUT PIVOTS EWD AND WEAKENS THU INTO THU NGT. BOTH
NAM AND GFS SHOW YET ANOTHER CONVECTIVELY INDUCED SHORT WAVE
AFFECTING SRN WI WED NGT INTO THU AND LAYER FRONTOGENETICAL FORCING
RESPONSE MODERATE IN THE LOW LAYERS ACROSS SRN WI WED NIGHT.
DEPENDING ON WHERE HEAVIER QPF OCCURS TONIGHT...MAY NEED ANOTHER
FLASH FLOOD WATCH FOR PORTIONS OF THE AREA WED NGT INTO THU.
NEED TO HAVE A TIGHTER GRADIENT IN TEMPERATURE ACROSS SRN WI FOR
HIGHS BOTH THU AND FRI DUE TO LOW LEVEL FLOW PREDOMINANTELY FROM THE
EAST.
PRECIP THREAT NOT AS HIGH ON FRIDAY AS SLIGHTLY DRIER AIR BRIEFLY
RETURNS WITH WEAK SFC OCCLUSION PASSAGE AND LOW LEVEL JET FURTHER
WEAKENING.
FRIDAY NIGHT THROUGH TUESDAY - FORECAST CONFIDENCE - MEDIUM.
WILL LEAN MORE ON ECMWF SOLUTION FOR THIS PERIOD AS THIS GUIDANCE
HAS BEEN MOST RELIABLE AND HAS SHOWED THE BEST OVERALL CONSISTENCY
IN HANDLING WEAKENING UPPER LOW ACROSS UPPER MIDWEST LATE IN THE
WEEK. GEM AND GFS ALSO COMING INTO AGREEMENT WITH ECMWF SOLUTION.
WEAKENING UPPER LOW OVER UPPER MIDWEST/CANADIAN BORDER GETS NUDGED
SOUTHEAST OVER THE WEEKEND DUE TO UPSTREAM LONG WAVE RIDGING
EXPANDING ACROSS SOUTH CENTRAL CANADA INTO WRN CONUS. FINAL
REMNANTS OF THIS WEAKENING UPPER LOW AND TROF FINALLY CLEAR SRN WI
AREA BY MONDAY NIGHT/TUE TIME FRAME.
SLIGHTLY DRIER AIR TO SETTLE OVER SRN WI LATER FRI/FRI NGT AS DRIER
AIR WRAPS IN FROM THE SOUTHWEST. UNFORTUNATELY...MOIST AIR REMAINS
JUST TO THE SOUTH AND WILL LIKELY RETURN TO THE AREA SATURDAY AS
BORDER SHORT WAVE MENTIONED EARLIER MOVES ACROSS WESTERN GTLAKES.
HENCE THREAT FOR CONVECTION AND HEAVY RAINFALL WILL CONTINUE
ON SATURDAY WITH LESS HUMID CONDITIONS RETURNING SUNDAY AND
MONDAY.
AVIATION/00Z TAFS/...
MAIN STORY WILL BE REDVELOPMENT OF CONVECTION
OVERNIGHT. LLJ REFOCUSES WITH MODELS SHOWING MORE STORMS WITH
SHORTWAVE AND UPPER DIVERGENCE FROM UPPER JET STREAM. MODELS ARE IN
PRETTY DECENT AGREEMENT FOR MCS TO ROLL THOUGH FROM MID OR LATE
EVENING THROUGH THE EARLY MORNING HOURS. 12Z NAM AND 12Z GFS SUGGEST
STORMS LINGER ALL DAY WEDNESDAY WHILE THE ECMWF GRADUALLY TRAILS
THINGS OFF. EXPECT LOWER CIGS/VSBYS IN THE STRONGER STORMS.
&&
.MKX WATCHES/WARNINGS/ADVISORIES...
WI...FLASH FLOOD WATCH UNTIL 7 AM CDT WEDNESDAY FOR WIZ046-056-057-
062-063-067>069.
LM...NONE.
&&
UPDATE...DAVIS
TONIGHT/WEDNESDAY AND AVIATION/MARINE...COLLAR
WEDNESDAY NIGHT THROUGH TUESDAY...MBKHazardous weather outlook, Jun 17, 2:25 PM CDT, 8 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI 225 PM CDT TUE JUN 17 2014 WIZ046-047-051-052-056>060-062>072-181930- MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE- WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE- LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA- 225 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN. .DAY ONE...TONIGHT THUNDERSTORMS ARE ONCE AGAIN EXPECTED TONIGHT...AS A WARM FRONT OVER EASTERN IOWA AND NORTHERN ILLINOIS MOVES NORTHWARD INTO SOUTHERN WISCONSIN. THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMSREMAINS CLOSEBY. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVERNIGHT. THE PRIMARY RISK IS DAMAGING WINDS. AN ISOLATED TORNADO IS POSSIBLE. HEAVY RAINFALL IS EXPECTED WITH THE THUNDERSTORMS. A FLASH FLOOD WATCH HAS BEEN ISSUED FOR PORTIONS OF SOUTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY...WITH THUNDERSTORMS LIKELY AT TIMES WEDNESDAY NIGHT INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING CLOSE BY TO SOUTHERN WISCONSIN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. DAMAGING WINDS WILL CONTINUE TO BE THE PRIMARY RISK. HEAVY RAINFALL IS ALSO POSSIBLE...WHICH MAY PRODUCE AREAL FLOODING...AND POSSIBLY FLASH FLOODING. SOME RIVER LEVELS WILL RISE TO ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AGAIN TONIGHT THROUGH WEDNESDAY NIGHT. LMZ643>646-181930- SHEBOYGAN TO PORT WASHINGTON WI- PORT WASHINGTON TO NORTH POINT LIGHT WI- NORTH POINT LIGHT TO WIND POINT WI- WIND POINT WI TO WINTHROP HARBOR IL- 225 PM CDT TUE JUN 17 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY AGAIN TONIGHT...AS A WARM FRONT MOVES INTO THE REGION. THERE IS A SLIGHT RISK FOR SEVERE STORMS DURING THIS TIME...WITH LARGE HAIL AND DAMAGING WINDS THE MAIN HAZARDS. AREAS OF DENSE FOG MAY DEVELOP TONIGHT...AS WARM AND HUMID AIR LINGERS OVER THE NEARSHORE WATERS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY...WITH THUNDERSTORMS LIKELY AT TIMES WEDNESDAY NIGHT INTO THURSDAY NIGHT...DUE TO A STRONG FRONTAL BOUNDARY REMAINING CLOSE BY TO SOUTHERN LAKE MICHIGAN. OTHERWISE...THE CHANCE FOR THUNDERSTORMS WILL PERSIST INTO MONDAY. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY AND WEDNESDAY NIGHT. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN HAZARDS. A WARM AND HUMID AIRMASS IN PLACE MAY LEAD TO AREAS OF DENSE FOG OVER THE COLDER WATERS OF THE LAKE MICHIGAN WEDNESDAY INTO THE WEEKEND. WWW.WEATHER.GOV/MKX MBK
In the hours before
Local storm report, Jun 17, 6:19 PM CDT, 5 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
619 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TORNADO 1 SW MADISON 43.07N 89.40W
06/17/2014 DANE WI NWS STORM SURVEY
SHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO
SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA.
ESTIMATED 120 MPH WINDS.
&&
BHAHNLocal storm report, Jun 17, 6:56 PM CDT, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
656 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0443 AM TSTM WND DMG MONROE 42.60N 89.64W
06/17/2014 GREEN WI PUBLIC
39 LARGE 50 YEAR OLD TREES LOST. SOME POWER LINES DOWN.
&&
SDAVISLocal storm report, Jun 17, 10:42 PM CDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1042 PM CDT TUE JUN 17 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1220 AM TORNADO 6 SW MADISON 43.02N 89.47W
06/17/2014 DANE WI NWS STORM SURVEY
SHORT PATH EF2 TORNADO STARTED ON FRIAR LANE AND WENT TO
SCHROEDER ROAD IN THE SHERWOOD FOREST PARK AREA.
ESTIMATED 120 MPH WINDS.
&&
CORRECTION FROM 1 SW MADISON TO 6 SW MADISON.
BHAHNThe office that day
Everything else NWS Milwaukee, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 17, 10:21 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 39 min |
| Jun 17, 10:57 PM CDT | Severe Thunderstorm Warning | MKX | Kenosha, Racine, Walworth | 63 min |
| Jun 17, 11:23 PM CDT | Severe Thunderstorm Warning | MKX | Lafayette | 67 min |
| Jun 17, 11:25 PM CDT | Special Marine Warning | MKX | 2 hr | |
| Jun 17, 11:51 PM CDT | Severe Thunderstorm Warning | MKX | Iowa, Lafayette | 54 min |
| Jun 18, 12:48 AM CDT | Severe Thunderstorm Warning | MKX | Milwaukee, Ozaukee, Waukesha | 42 min |
| Jun 18, 1:13 AM CDT | Areal Flood Advisory | MKX | Iowa, Lafayette, Sauk | 2 hr |
| Jun 18, 1:21 AM CDT | Severe Thunderstorm Warning | MKX | Iowa | 54 min |
| Jun 18, 1:30 AM CDT | Flash Flood Warning | MKX | Iowa, Sauk | 3 hr |
| Jun 18, 1:35 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 115 min |
| Jun 18, 1:52 AM CDT | Special Weather Statement | MKX | Milwaukee | 23 min |
| Jun 18, 3:25 AM CDT | Special Weather Statement | MKX | Dane | 35 min |
| Jun 18, 6:23 AM CDT | Special Weather Statement | MKX | Columbia, Dodge, Fond du Lac, Green Lake, Marquette, Ozaukee and 3 more | 52 min |
| Jun 18, 6:36 AM CDT | Special Weather Statement | MKX | Sauk | 24 min |
| Jun 18, 7:05 AM CDT | Special Weather Statement | MKX | Iowa | 25 min |
| Jun 18, 7:42 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane | 33 min |
| Jun 18, 7:57 AM CDT | Tornado Warning | MKX | Dane | 33 min |
| Jun 18, 8:07 AM CDT | Tornado Warning | MKX | Dane, Jefferson | 23 min |
| Jun 18, 8:12 AM CDT | Severe Thunderstorm Warning | MKX | Columbia, Dane, Dodge, Jefferson, Rock, Walworth | 33 min |
| Jun 18, 8:30 AM CDT | Special Marine Warning | MKX | 90 min | |
| Jun 18, 8:43 AM CDT | Severe Thunderstorm Warning | MKX | Jefferson, Racine, Rock, Walworth, Waukesha | 32 min |
| Jun 18, 9:08 AM CDT | Special Weather Statement | MKX | Kenosha, Milwaukee, Racine, Walworth, Waukesha | 37 min |
| Jun 18, 9:15 AM CDT | Areal Flood Advisory | MKX | Milwaukee, Waukesha | 2 hr |
| Jun 18, 3:35 PM CDT | River Flood Warning | MKX | Columbia | 38 hr |
| Jun 18, 5:07 PM CDT | River Flood Warning | MKX | Sheboygan | 20 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.